Thunderstorm Wind, Henry
- When
- July 4, 1:50 PM EST
- Where
- Henry County, Lockport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.433, -84.967
Numerous trees were downed.
5 thunderstorm wind, 2 lightning, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 4, 1:35 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 235 PM EDT TUE JUL 4 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY AFTERNOON)... COLD FRONT IS SLOWLY PUSHING SOUTHEAST ACROSS THE MID MS VALLEY AND SOUTHERN GREAT LAKES TOWARDS THE REGION. THE FRONT STRETCHES FROM NEAR STL TO INDY TO CLE. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE FORECAST AREA AHEAD OF THE FRONT DUE TO THE GREAT AMOUNT OF HEATING THE AREA RECEIVED ALONG WITH LACK OF ANY CAP...PRODUCING HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING. THIS TREND WILL CONTINUE THROUGH THE EVENING HOURS...SOME STORMS WILL BE STRONG TO SEVERE WITH GUSTY WINDS THE MAIN THREAT ALONG WITH THE INTENSE RAINFALL RATES POSSIBLE...WHICH CAN BE EXPLAINED WITH THE FAIRLY DEEP WARM CLOUD LAYER...AND PWATS JUST ABOVE 2 INCHES ACROSS THE FA. CLOUDS WILL KEEP AREA FAIRLY WARM AGAIN TONIGHT WITH MOST IN THE UPPER 60S AND LOWER 70S. FRONT WILL BE ACROSS THE FORECAST AREA TO START WEDNESDAY WITH THE BETTER CHANCES FOR PRECIP ACROSS THE FAR EASTERN AND SOUTHERN PORTION OF THE CWA. AGAIN HEAVY RAINFALL WILL BE POSSIBLE THRU THE AFTERNOON HOURS ACROSS THE SOUTHERN ZONES. HAVE PRECIP CHANCES DECREASING FROM NORTH TO SOUTH DURING THE DAY. WITH MOSTLY CLOUDY TO CLOUDY SKIES ACROSS THE SOUTHERN TWO-THIRDS OF THE REGION AREA WILL BE HARD PRESSED TO REACH THE LOWER 80S...A BIT A SUN LATE IN THE DAY MAY PUSH THE NORTHWESTERN ZONES TOWARDS THE LOWER 80S IN THE LATE AFTERNOON. --SCHOTT .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... PROGRESSIVE UPPER TROUGH WILL DIG INTO THE MID AND UPPER ATLANTIC COAST STATES. THERE ARE SOME TIMING DIFFERENCES BETWEEN THE MODELS BUT THIS WILL HAVE LITTLE AFFECT ON THE SENSIBLE WEATHER ACROSS THE LOWER OHIO VALLEY. HIGH PRESSURE WILL BUILD INTO THE REGION BEGINNING THURSDAY THEN GRADUALLY SHIFT TO THE EAST COAST BY THE WEEKEND. THURSDAY AND FRIDAY WILL BE THE PICK OF THE WEEK AS MOSTLY CLEAR SKIES PREVAIL AND DEW POINTS DROP INTO THE 50S. WE WILL SEE A GRADUAL WARMING TREND OVER THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK AS A SOUTHERLY FLOW RETURNS. WE WILL KEEP THE FORECAST DRY BUT CANNOT RULE OUT SOME ISOLATED AFTERNOON AND EVENING THUNDERSTORMS MONDAY AND TUESDAY. JA && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT TUE JUL 4 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1130 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING FRONTAL BOUNDARY IS FORECAST TO DROP SOUTHWARD INTO THE OHIO VALLEY TONIGHT. AHEAD OF THIS...INCREASING MOISTURE AND INSTABILITY WILL HELP GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. STORMS ARE EXPECTED TO BECOME NUMEROUS AFTER 3 PM EDT TODAY OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...AFTER 6 PM EDT OVER CENTRAL KENTUCKY AND AFTER DARK OVER SOUTHERN KENTUCKY. SOME OF THESE STORMS MAY BECOME STRONG TO MARGINALLY SEVERE...WITH HIGH WIND GUSTS AND FREQUENT LIGHTNING THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS POSSIBLE DUE TO THE POTENTIAL FOR CELLS TO TRAIN OVER THE SAME AREAS. SOME SPOTS MAY RECEIVE IN EXCESS OF 1 INCH OF RAIN IN A SHORT PERIOD OF TIME...LEADING TO LOCALIZED MINOR FLOODING. AHEAD OF THE FRONT...TEMPERATURES ARE LIKELY TO RISE INTO THE LOWER 90S OVER MUCH OF CENTRAL KENTUCKY THIS AFTERNOON. THIS COUPLED WITH FORECAST DEW POINTS NEAR 70 WILL YIELD HEAT INDEX READINGS BETWEEN 95 AND 100. IF OUTDOORS THIS AFTERNOON...REMEMBER TO DRINK PLENTY OF WATER...AND WEAR LIGHTWEIGHT LIGHT COLORED CLOTHING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND SOUTH OF THE OHIO RIVER WEDNESDAY MORNING...WHICH WILL SLOWLY DRIFT SOUTHEASTWARD DURING THE DAY. SOME OF THESE STORMS AGAIN WILL BE CAPABLE OF LOCALLY STRONG WIND GUSTS...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING OVER SOUTH CENTRAL KENTUCKY...ALONG AND SOUTH OF A BOWLING GREEN TO COLUMBIA LINE...BEFORE ENDING WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT INSTANCES OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. SCHOTT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 158 PM EDT TUE JUL 4 2006 KYZ032-033-041845- HENRY-TRIMBLE- 158 PM EDT TUE JUL 4 2006 AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BEDFORD...OR 16 MILES SOUTHWEST OF CARROLLTON...AND MOVING EAST AT 15 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 28 AND 35. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES. JA
The Louisville radar (KLVX), 99 km away, was scanning. The volume nearest the first event began at 18:48 UTC.
5 thunderstorm wind, 2 lightning, 1 hail. Local standard time, as filed.
Numerous trees were downed.
One barn was blown down and two other barns suffered roof damage.
Trees were downed.
Power lines were downed near Poplar Level Road and Interstate 264.
Power lines were downed near Blanton Lane.
A barn was struck by lightning and burned.
Local law enforcement said that lightning was the probable cause for downed power lines along Interstate 64 in eastern Fayette County. Power lines were also down along Richmond Road on the southeast side of Lexington, and along Versailles Road near Bluegrass Field.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516225, 5516226, 5516227, 5516228, 5516223, 5516224, 5516229, 5516343.